MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ELEVATION 14G PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ELEVATION 14G PROBE; BIOPSY INSTRUMENT
Model Number EV14
Medical Device Problem Codes Failure to Cycle (1142); Difficult to Remove (1528); Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy procedure through fatty density tissue, the device allegedly failed to close.It was further reported that the needle was allegedly difficult to remove from the tissue.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Expiration date: 02/2023.Device pending return.
 
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy procedure through fatty tissue, the device allegedly failed to cycle.It was further reported that the needle was allegedly difficult to remove from the tissue.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.One elevation breast biopsy probe was returned for evaluation.On visual evaluation, the probe appeared to have residue throughout and the transport spindle was in initial position while the cutting spindle was retracted partially.The sample tank basket was not returned.Prior to functional testing, the cutting cannula was retracted completely, and a mandrel was inserted into the cannula; no tissue was noted within.On functional evaluation, the probe was loaded into the in-house driver and calibrated successfully and tested in a chicken breast.The device was tested for six times.The probe was able to obtain six samples successfully.It was noted that samples 1-3 were deposited into the sample tank basket with a slight delay.However, samples 4-6 had to be retrieved using a mandrel.No unusual noises were heard during the evaluation.Therefore, the investigation is confirmed for the identified failure to obtain sample issue as there was a slight delay in getting the samples into the sample tank basket.Although, the probe was loaded into the in-house driver and calibrated successfully.The investigation is inconclusive for both the reported failure to cycle and difficult to remove as the incomplete device components were returned for evaluation and the condition of use cannot be replicated in the laboratory condition.A definitive root cause for the reported failure to cycle, difficult to remove and identified failure to obtain sample issues could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ELEVATION 14G PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
FERROSAN MEDICAL DEVICES SP. Z.O.O.
ul. koksowa 3
70-031 szczecin
PL  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16501683
Report Number2020394-2023-00162
Device Sequence Number3354108
Product Code KNW
UDI-Device Identifier00801741182396
UDI-Public(01)00801741182396
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K192948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEV14
Device Catalogue NumberEV14
Device Lot Number91015067
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown